MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 01/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).The intraocular lens remains implanted.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) aligned at surgery based on ocular response analysis/analyzer(ora) but rotated 6 degrees (from 174 degrees to 180 degrees) 2 weeks post-op.The customer complains of some blurriness and too much residual astigmatism.Realignment was scheduled for (b)(6) 2018.The outcome does not significantly interfere with activities of daily life.There was no incision enlargement.The iol remains implanted in the left eye.It is unclear if the iol rotated due to patient activity or the iol itself.No additional information was provided to johnson & johnson surgical vision, inc.
 
Additional Manufacturer Narrative
Device evaluation: the lens remains implanted; therefore, it was not returned for investigation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: during follow-up, the following information was obtained: the lens was repositioned rotationally on (b)(6) 2018.There was no patient injury.The incision was not enlarged during the repositioning procedure.The patient is doing very well post-operatively.Two week post-operative on (b)(6) 2018, the patient showed a refraction of -0.25 sphere with an uncorrected vision of 20/20 and corrected vision of 20/16.No additional surgical procedures were performed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7310641
Report Number9614546-2018-00209
Device Sequence Number10982244
Product Code HQL
UDI-Device Identifier05050474602953
UDI-Public(01)05050474602953(17)220731
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2022
Device Model NumberZCT450
Device Catalogue NumberZCT450U185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/06/2018
03/21/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date04/02/2018
04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR